Alert archive / California / Wind Advisories in 2016
Wind Advisory 58, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 24, 2016, 10:05 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2016, 10:05 PM PDT (05:05 UTC)
- Expired
- Jun 25, 2016, 2:33 AM PDT
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
092 WWUS76 KLOX 250505 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1005 PM PDT FRI JUN 24 2016 ...GUSTY NORTH TO NORTHWEST WINDS THROUGH EARLY SATURDAY MORNING... .GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHWEST CALIFORNIA THROUGH EARLY SATURDAY MORNING. THE STRONGEST WINDS WILL BE ACROSS THE INTERSTATE 5 CORRIDOR PORTION OF THE LOS ANGELES COUNTY MOUNTAINS...THE SANTA BARBARA COUNTY MOUNTAINS...AND WESTERN PORTIONS OF THE ANTELOPE VALLEY. CAZ059-251000- /O.EXP.KLOX.WI.Y.0057.000000T0000Z-160625T0500Z/ /O.NEW.KLOX.WI.Y.0058.160625T0505Z-160625T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1005 PM PDT FRI JUN 24 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TONIGHT...MAINLY WESTERN PORTIONS. WINDS DIMINISHING LATE TONIGHT. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-251315- /O.CON.KLOX.WI.Y.0057.000000T0000Z-160625T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1005 PM PDT FRI JUN 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT SATURDAY... * WINDS...NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH...STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR. ISOLATED GUSTS AROUND 60 MPH ACROSS FAVORED RIDGETOPS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ039-052-251315- /O.CON.KLOX.WI.Y.0057.000000T0000Z-160625T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1005 PM PDT FRI JUN 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT SATURDAY... * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE TONIGHT...SHIFTING TO THE NORTHEAST AFTER MIDNIGHT. THE STRONGEST WINDS WILL OCCUR ACROSS THE MOUNTAINS...INCLUDING THE SANTA YNEZ RANGE...WHERE LOCAL GUSTS UP TO 50 MPH WILL OCCUR. FOR THE SANTA BARBARA SOUTH COAST...THE GUSTY WINDS WILL MAINLY BE CONFINED TO THE FOOTHILLS AND AREAS WEST OF GOLETA. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ GOMBERG
1 follow-up statement
210 WWUS76 KLOX 250933 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 233 AM PDT SAT JUN 25 2016 ...GUSTY NORTH TO NORTHWEST WINDS THROUGH EARLY SATURDAY MORNING... .GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHWEST CALIFORNIA THROUGH EARLY SATURDAY MORNING. THE STRONGEST WINDS WILL BE ACROSS THE INTERSTATE 5 CORRIDOR PORTION OF THE LOS ANGELES COUNTY MOUNTAINS. CAZ039-052-251045- /O.CAN.KLOX.WI.Y.0057.000000T0000Z-160625T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 233 AM PDT SAT JUN 25 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. THE ADVISORY LEVEL WIND GUSTS HAVE DIMINISHED. NORTH WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 40 MPH WILL CONTINUE UNTIL DAWN. $$ CAZ059-251045- /O.CAN.KLOX.WI.Y.0058.000000T0000Z-160625T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 233 AM PDT SAT JUN 25 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. THE ADVISORY LEVEL WIND GUSTS HAVE DIMINISHED. WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE TODAY. $$ CAZ053-054-251700- /O.CON.KLOX.WI.Y.0057.000000T0000Z-160625T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 233 AM PDT SAT JUN 25 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... * WINDS...NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH...STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR. ISOLATED GUSTS AROUND 60 MPH ACROSS FAVORED RIDGETOPS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 24, 8:18 PM PDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 24, 8:18 PM PDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
818 PM PDT FRI JUN 24 2016
.SYNOPSIS...
High pressure aloft will continue to build back into the region
this weekend, bringing another round of widespread triple digit
heat to many areas away from the coast Sunday through Tuesday.
Some relief from the heat is expected by the middle of next week
as the high pressure gradually weakens and shifts east into the
four corners region.
&&
.SHORT TERM...(TONIGHT-MON)
Upper level trough passing to our north this evening while an upper
level ridge of high pressure begins to build over Southwest
California this weekend. The main short term concern will continue
to be the gusty northwest to north winds and extreme fire weather
danger across portions of the forecast area. Strongest winds
tonight will continue across the mountains (especially the I-5
corridor and Santa Ynez range), the Antelope Valley (especially
western portions), and the SBA South Coast (foothills and areas
west of Goleta). All of these areas under a wind advisory, where
wind gusts of 40 to 55 mph will remain common through midnight,
then slowly diminish.
Current SBA-Santa Maria gradient at -3.8 mb as of 8 pm, helping
to fuel the sundowner winds across SBA County. While the sundowner
winds have surfaced for areas west of Goleta and in the foothills,
an eddy circulation and associated marine layer influence will
likely prevent the winds to surface for coastal areas east of
Goleta. There is fairly strong upper level wind support at 850 mb
level for this time of year (30 to 40 knots this evening) helping
to fuel the winds we are seeing across the mountains and Antelope
Valley. For more information on associated fire weather concerns,
please refer to the fire section below. Otherwise, satellite
imagery showing some low clouds and fog near Long Beach and the
Palos Verdes Peninsula. With a low level eddy flow, looking for
low clouds and fog to fill in across many coastal areas from SBA
south coast to LA coast by Saturday morning, as well as the San
Gabriel Valley. With a shallow and strong marine inversion in
place, there is the potential for patchy dense fog.
Other big story for this weekend will be increasing heat across
interior sections. 00Z NAM model continues to show some N-NE low
level flow on Saturday morning which should allow for a rapid
warmup across the mountains, Antelope Valley, and Santa Clarita
Valley, where triple digit heat will be common tomorrow. In
evening update, have nudged up temperatures for Santa Clarita
Valley a few degrees, where highs up to 105 degrees will be
likely. With fairly dry air still in place for tomorrow, the
projected heat indices will most likely remain below critical heat
warning thresholds, but will be close for both the mountains and
Santa Clarita Valley, and will need to be monitored closely by
future shifts.
*** From previous discussion ***
Things level off on Sunday and Monday and it will be hot again
with heights staying around 592 DM atop of the area. Looking for
100 to 105 degree temps in the valleys and 104 to 108 degree max
temps in the interior valleys and the AV as well as the lower
elevations of the mountains.
.LONG TERM...(TUE-FRI)
The heatwave continues through Tuesday and Wednesday. The area
will stay under the western side of an upper ridge over the four
corner area. Heights will remain near 592 DM through the period.
The Antelope Valley...the mountains and the interior valleys will
cook each day with triple digit max temps 10 to 12 degrees above
normal. For the coasts and valleys there will be a slow
progressive onshore trend and this will create a slow (very slow
for the valleys) cooling trend. Max temps will be about 10 degrees
above normal across the valleys and about 5 degrees for the
coasts. The marine layer should be largely absent through the
period.
Something of a change occurs on Thursday as the synoptic pattern
will feature an upper high directly atop the four corners area
which is a very favorable monsoon pattern. Models are bring
moisture up from the southeast and things will be more cloudy. I
have no rain in the forecast, but I recall there were showers in
the AV on July 1st last year - maybe we are setting the stage for
something like that on the 2nd or 3rd this year.
&&
.AVIATION...25/0100Z.
At 0000Z, at KLAX, The marine layer was 1200 feet deep with an
inversion to 5500 feet at a temperature of about 25 degrees
Celsius.
Low confidence in the timing and category of low cigs/vsbys at
coastal TAF sites KSMX to KLGB. Otherwise moderate to good confidence
for other TAF sites. Developing eddy is expected to spread
LIFR to low MVFR cigs from from KLGB beach 02Z to 14Z. Timing of
the low cigs may be off by +/- 3 hours and by one flight category
from KLAX, KOXR and KSBA. There is a 30 percent chance that low
cigs do not occur at KSBA. Light to moderate LLWS is expected at
KSBA through 08Z with occasional 35012kt reaching the surface
during this period. At KSMX, there is a 30 percent chance that low
cigs/vsbys do not occur. There is a 30 percent chance that VFR
cigs prevail throughout the TAF period at KBUR and KVNY. There is
a 30 percent chance of mvfr to locally IFR VSBYs due to haze at
all coastal and valley TAF sites.
KLAX...Low to moderate confidence in 00Z TAF. Low MVFR to IFR cigs
are expected to return between 03Z and 09Z. Low cigs are expected
to scatter out between 17Z and 21Z with a 20 percent chance of no
clearing. IFR cigs are expected to return between 01Z and 07Z.
KBUR...Moderate confidence in the 00z TAF. There is a 30 percent
that vfr cigs prevail throughout the TAF period.
&&
.MARINE...24/800 PM.
Gale Warnings will continue through early Sunday for the northern
and central outer waters. Small craft advisories will also
continue through early Sunday for the southern outer waters as
well as the nearshore waters north of Point Conception. A Small
Craft Advisory for the East Santa Barbara Channel will be in
effect this afternoon through late tonight...and winds there will
begin to subside after midnight.
Building seas short period seas will continue across the outer
Coastal Waters, peaking near 10 to 12 feet at 9 seconds on
Saturday.
Patchy dense overnight and morning fog will occur across the
Coastal Waters west of Los Angeles County through Saturday
morning...and may linger over the San Pedro Channel and Santa
Monica Bay through the afternoon.
&&
.FIRE WEATHER...
24/800 PM.
Red flag warning remains in effect through 10 AM Saturday due to
combination of gusty northwest to north winds and low humidities.
Norhwest to north winds gusting between 40 and 55 mph will impact
portions of the Red Flag Warning area tonight, with the strongest
winds focused across the mountains (especially the I-5 corridor
and Santa Ynez Range), and western portions of the Antelope
Valley. Very dry air is expected to overspread the much of the
mountain areas tonight, with single digits and teens being common
near wind prone areas. The Red Flag Warning conditions for the
Santa Barbara South Coast will be more localized tonight, mainly
focused across the foothills and western portions of the South
Coast.
The very dry air is expected to linger through Sunday. The winds
will likely diminish Saturday but gusty north winds may redevelop
Saturday evening over the Santa Ynez range.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement in effect through Saturday afternoon
For zones 34-35. (See LAXCFWLOX).
Wind Advisory in effect until 10 AM PDT Saturday For zones
39-52>54. (See LAXNPWLOX).
High Surf Advisory in effect until 5 PM PDT Saturday For
zones 40-41-87. (See LAXCFWLOX).
Wind Advisory in effect until 10 PM PDT this evening For zone
59. (See LAXNPWLOX).
Red Flag Warning in effect until 10 AM PDT Saturday For zones
239-252>254-259. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Sunday For zone
645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Saturday For
zones 650-676. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Sunday For zones
670-673. (See LAXMWWLOX).
&&
PUBLIC...Gomberg/JLD
FIRE...Gomberg
AVIATION...Munroe
MARINE...Smith
SYNOPSIS...Munroe
weather.gov/losangelesHazardous weather outlook, Jun 24, 6:00 AM PDT, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT FRI JUN 24 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-251300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT FRI JUN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY HOT DRY AND WINDY CONDITIONS WILL CREATE MANY HAZARDS TODAY AND TONIGHT. WINDS IN THE MOUNTAINS AND THE DESERT WILL MAKE DRIVING DIFFICULT. GALE FORCE WINDS WILL CREATE BOATING DANGERS ACROSS THE OUTER WATERS. THE MOUNTAINS WILL SEE VERY DANGEROUS FIRE WEATHER CONDITIONS. BEACHGOERS WILL SEE HAZARDOUS SURF AND RIP CURRENTS IN THE SURF ZONE. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY HOT DRY AND WINDY CONDITIONS WILL CREATE MANY HAZARDS THROUGH AT LEAST SUNDAY. WINDS IN THE MOUNTAINS AND THE DESERT WILL MAKE DRIVING DIFFICULT. GALE FORCE WINDS WILL CREATE BOATING DANGERS ACROSS THE OUTER WATERS. THE MOUNTAINS WILL SEE VERY DANGEROUS FIRE WEATHER CONDITIONS. BEACHGOERS WILL SEE HAZARDOUS SURF AND RIP CURRENTS IN THE SURF ZONE. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARANDTONIGHT.NING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:42 AM PDT | Small Craft Advisory | LOX | 5 days |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.